Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 3, 2024, 10:10 PM CST for 39 counties in Alabama. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 10:10 PM CST (04:10 UTC)
- Expired
- Feb 4, 2024, 9:00 PM CST
- In force
- 23 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS74 KBMX 040410 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1010 PM CST Sat Feb 3 2024 ALZ011>015-017>050-041400- /O.NEW.KBMX.WI.Y.0004.240204T0410Z-240205T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1010 PM CST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 30 to 40 mph possible. * WHERE...all of central Alabama. * WHEN...Until 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
082 WWUS74 KBMX 041312 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 712 AM CST Sun Feb 4 2024 ALZ011>015-017>050-050000- /O.CON.KBMX.WI.Y.0004.000000T0000Z-240205T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 712 AM CST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 30 to 40 mph possible. * WHERE...All of central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
095 WWUS74 KBMX 042310 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 510 PM CST Sun Feb 4 2024 ALZ011>015-022-023-030>034-039-040-050015- /O.CAN.KBMX.WI.Y.0004.000000T0000Z-240205T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene-Hale-Perry-Bibb-Marengo-Dallas- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Demopolis, Linden, and Selma 510 PM CST Sun Feb 4 2024 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue into the evening hours associated with a large low pressure area. Wind gusts should decrease below established criteria. $$ ALZ017>021-024>029-035>038-041>050-050300- /O.EXT.KBMX.WI.Y.0004.000000T0000Z-240205T0300Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 510 PM CST Sun Feb 4 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 30 to 40 mph possible. * WHERE...Eastern half of central Alabama. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
487 WWUS74 KBMX 042331 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 531 PM CST Sun Feb 4 2024 ALZ017>021-024>029-035>038-041>050-050300- /O.CON.KBMX.WI.Y.0004.000000T0000Z-240205T0300Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee- Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 531 PM CST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...East to southeast winds 10 to 20 mph with gusts up to 30 to 40 mph possible. * WHERE...Eastern half of central Alabama. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 3, 6:10 PM CST, 4 hours earlier.
Area forecast discussion, Feb 3, 6:10 PM CST, 4 hours before
Area Forecast Discussion National Weather Service Birmingham AL 610 PM CST Sat Feb 3 2024 ...New SHORT TERM, AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 551 PM CST SAT FEB 3 2024 After looking at the possibility of a Wind Advisory this evening into Sunday, will lean toward the sustained and surface winds remaining below the criteria (20 mph and 35 mph respectively). But this is certainly be something to monitor as we move through the evening. It appears the surface pressure falls, pressure gradient, and low level mixing will lean toward values just below criteria. It appears the best chance for some of the winds will occur just before the rain shield moves in. Otherwise, made a few minor tweaks early this evening. 75 Previous short-term discussion: (This evening through Sunday) Issued at 105 PM CST SAT FEB 3 2024 Dry conditions continue across much of the Deep South early this afternoon with a very broad surface ridge of high pressure in control across much of the eastern CONUS. The backdoor front has moved into Central Alabama, now stalled roughly along a line from Tupelo to Auburn. Even with the front moving into the area, high temperatures today will remain well above normal areawide, with many locations hitting the 70 degree mark once again this afternoon. Troy and Eufaula should easily rise into the lower 70s before high cirrus clouds finally increase enough to affect solar insolation. A very dynamic, vertically stacked low pressure system continues to develop over the southern Rocky Mountain states this afternoon. As the system broadens from northwest to southeast aloft, we can expect rapidly deteriorating conditions overnight tonight with 500mb height falls and a strengthening southeasterly low-level jet. Widespread rains will move from southwest to northeast from midnight to 7am. Heaviest rainfall through midday Sunday is expected to be across the southwestern half of Central Alabama. Gradient winds are expected to become a factor with this storm system after midnight tonight. A Wind Advisory may be needed with prevailing easterly winds now advertised to increase between 15 and 20mph with gusts approaching 35mph by 7am Sunday morning. No doubt about it, Sunday will be a very messy day with widespread rain, wind, and temperatures expected to remain chilly due to the persistent easterly surface flow. I've decided to go with cooler, raw guidance solutions instead of the NBM guidance for highs Sunday afternoon. Most locations may end up with near steady temperatures in the mid and upper 40s all day, with 50s expected across the far south. A few high-res guidance solutions are also indicating the possibility of a meso-low forming and moving northward into Mississippi and southwestern Alabama at some point overnight through Sunday morning. As such, we'll need to be on guard for the potential of a wake low scenario to evolve on the western edge of the rain shield. Confidence remains low if we'll be able to mix any of the low-level jet to the surface, but it's certainly something to keep an eye on. No storms are expected with this system with minimal amounts of low level instability. Rainfall amounts on average are currently forecast between an inch to inch and a half along and west of I-65, with lesser amounts to the east. 56/GDG && .LONG TERM... (Sunday night through next Friday) Issued at 228 PM CST SAT FEB 3 2024 Models continue to show the low pressure system exiting to the southeast Monday, with rain chances ending through the day with the arrival of drier air. Upper level ridging and moderating temperatures take us through much of the week. The next system arrives Thursday night into Friday. 14 Previous long-term discussion: (Sunday night through next Friday) Issued at 246 AM CST SAT FEB 3 2024 The low pressure system will continue to slide through Central AL Sunday evening through Monday morning, which will lead to higher rain chances through early Monday. As we go through the day on Monday, the system will slowly slide southeastward and ridging will being to build into our area, ending any appreciable rain chances. Broad ridging will persist Tuesday through at least Thursday leading to a gradual warming trend and rain-free conditions. By Thursday night, a deepening low pressure system will lift through the Upper Midwest into the Great Lakes region, pushing a cold front southeastward into Central AL during the day on Friday. Instability looks to remain minimal ahead of this, so I have not included mention for thunderstorms in the forecast. There's some variability in guidance on whether this frontal boundary pushes to our south or whether it stalls across our area. For now, I've 40-50% chance of rain in the forecast through early Saturday morning. 25/Owen && .AVIATION... (00Z TAFS) Issued at 551 PM CST SAT FEB 3 2024 The terminal forecast trend remains unchanged, but maybe a tad slower. Ceilings will lower overnight at all locations but it appears MVFR levels will not be reached until near 12z and proceed from the southwest and move quickly into the remainder of the area between 13-15z. Then another drop to IFR a few hours later. Rain chances increase at all terminals mainly after 06z, with TCL being impacted first. Low level winds increase as surface pressure drops and winds will become gusty. Surface gusts 20-25kts with a few higher gusts possible. Winds aloft increase to near 40kts at times and will put some terminals close to LLWS criteria on and off. 75 && .FIRE WEATHER... Widespread wetting rains arrive tonight and continue through Sunday. Rain chances will diminish through the day Monday, with drier air arriving for much of next week. Easterly winds will gradually increase tonight into Sunday as a low pressure system moves into Central AL. 20ft winds could be sustained at near 20mph Sunday morning with surface gusts exceeding 30 mph. 20ft winds diminish Monday from the north. Although drier, minimum RH values remain above 35 percent each afternoon next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 45 46 38 61 / 30 90 90 10 Anniston 44 46 39 59 / 30 100 90 10 Birmingham 45 47 41 59 / 50 100 90 10 Tuscaloosa 49 50 42 60 / 90 100 90 10 Calera 46 47 40 57 / 70 100 90 10 Auburn 45 46 41 55 / 40 100 80 20 Montgomery 48 50 43 58 / 80 100 70 20 Troy 49 51 44 57 / 90 100 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...75 LONG TERM....14 AVIATION...75
Hazardous weather outlook, Feb 3, 2:56 AM CST, 19 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 256 AM CST Sat Feb 3 2024 ALZ011>015-017>050-041200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 256 AM CST Sat Feb 3 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds are possible Sunday across all of Central Alabama. Winds will be sustained 15-25mph with gusts 30-40mph Sunday through Sunday night. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:16 PM CST | Areal Flood Advisory | BMX | Montgomery | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.